Doxycycline for Acne Rosacea: Scared to Take — Tinnitus from Neck and Jaw

Discussion in 'Support' started by Mathew Gould, May 29, 2021.

    1. Mathew Gould

      Mathew Gould Member Benefactor

      Tinnitus Since:
      6/2017
      Cause of Tinnitus:
      Neck/Jaw misalignment
      I got rosacea about 3 months ago and I get acne rosacea from many things I eat. I basically am on a chicken, turkey, salmon, fruits, vegetable diet. Anything else I eat I get a few small acne rosacea pustules and have lost a bunch of weight...

      I've read the stories of how Doxycycline can make tinnitus worse and I will be starting on 100 mg once a day soon.

      What are the odds it makes my tinnitus worse? I got tinnitus from neck and jaw issues.

      Also if my tinnitus gets worse from Doxycycline and I stop it, will the tinnitus go back to baseline?
       
    2. Matchbox
      Wishful

      Matchbox Member

      Location:
      BC Canada
      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      Noise Induced, Prednisone (drones), Barotrauma (distortions)
      Honestly I wouldn't do it. Just up your Vitamin A for acne issues and use salicylic acid on your skin.

      If it's a cream, it's likely safe.
       
      • Agree Agree x 2
    3. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      beliefs are makyo and reality ignores them
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      I took a short doxy dose as a Lyme preventitive after tick exposure last year, I'd do the same thing in the same situation. I don't personally know if I'd risk it over a longer time period for something non-life threatening, but I am not in your situation. I would exhaust any safer treatment options first, for sure.

      I'd consider a "chicken, turkey, salmon and vegetable diet" a lot healthier than what 95% of America lives off of so I am curious what your trigger foods are. That's kind of the diet I aspire to and I muck it up with dairy, breads and sugars.
       
    4. Rainer

      Rainer Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      12/2020
      Cause of Tinnitus:
      Unknown
      I have had rosacea for years, and was always on a wild goose chase which foods to avoid. Which didn't yield convincing if any results, BTW.

      When I finally made an appointment with a dermatologist for that, she simply wrote a prescription for an ivermectin ointment, and my rosacea was gone for good.
       
      • Like Like x 2
    5. Steph1710
      Old hag

      Steph1710 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Location:
      England
      Tinnitus Since:
      08/04/2020
      Cause of Tinnitus:
      Antibiotics - I think
      Hi @Mathew Gould,

      A word of warning - I developed tinnitus taking Doxycycline for ocular rosacea.
      If I were you, I would never, ever touch the stuff.

      Steph :)
       
      • Hug Hug x 2
      • Informative Informative x 1
    6. AUTHOR
      AUTHOR
      Mathew Gould

      Mathew Gould Member Benefactor

      Tinnitus Since:
      6/2017
      Cause of Tinnitus:
      Neck/Jaw misalignment
      What dosage and how long were you on Doxycycline for?
       
    7. AUTHOR
      AUTHOR
      Mathew Gould

      Mathew Gould Member Benefactor

      Tinnitus Since:
      6/2017
      Cause of Tinnitus:
      Neck/Jaw misalignment
      The Ivermectin is for the skin mites. My derm doesn't think I have that. I'm on Metronidazole cream and about to go on Azelaic Acid.
       
    8. ehrfried

      ehrfried Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Originally: Club (I don't have tinnitus anymore)
      Hi Steph,

      How are you now?

      I saw that you think that your tinnitus is from Doxycycline.

      In fact, you took a lot (?) over a long time (6 months) and my experience is also that it causes tinnitus.

      However, from my experience (took it three times in my life so far) it also vanished completely (and so did all other hearing issues related to the drug).

      Public literature says the same (in German the ototoxic effect of Doxycycline is called: "reversibel" for which the medical dictionary strictly says: 100% recovery).

      How much of Doxycycline did you take per day in those six months? Did you take it orally? how old are you? And: did you also gain weight from Doxycycline? I noticed that I always gained 2 to 3 kg.

      I noticed you took it for a long time, so it may take a while, but I am almost certain that you will recover from it. It can take many months though.
      Probably, yes. Do not take Doxycycline, however. The (reversible) ototoxic effect is obvious and since you can avoid it, avoid it!

      All the best.
       
    9. AUTHOR
      AUTHOR
      Mathew Gould

      Mathew Gould Member Benefactor

      Tinnitus Since:
      6/2017
      Cause of Tinnitus:
      Neck/Jaw misalignment
      I was on Mirtazapine for almost 3 weeks and it made my tinnitus worse. Once I got off of it, my tinnitus went back to normal about 2 weeks later.
       
      • Like Like x 1
    10. ehrfried

      ehrfried Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Originally: Club (I don't have tinnitus anymore)
      Interesting. I also took Mirtazapine a few times and I did not feel any effect on it on my ears.

      I think, apart from the very bad stuff like Aminoglycosides, maybe Fluorchinolones, Chemotherapeutics, etc. things aren't too dangerous.

      Just my opinion.
       
    11. ehrfried

      ehrfried Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Originally: Club (I don't have tinnitus anymore)
      If antioxidants did not help (or not enough) it may be that your mitochondria lost Cytochrom C/Vitamin B3, breaking the respiratory chain of ATP production, resulting in increase of problems with nerves that need a lot of energy, such as HAIR CELLS.
      Note that this issue is reversible, as the situation improves as soon as your mitochondria are provided with higher supply of these substances (or its incredients/preliminary stages).

      Well, I'd suggest you to try this - at least for 10 days:

      Take a high-dosage of vitamin B-complex tablets.

      Where to buy (example):
      https://www.amazon.de/gp/product/B008ECMARW/ref=ppx_yo_dt_b_search_asin_title?ie=UTF8&psc=1

      How to take (for example):
      3-4 times daily

      This therapy has had success already with somebody I know very well (tinnitus from Doxycycline), and I would like you to tell me if you try it and if you had success.

      Thank you!
      All the best!
       
    12. Steph1710
      Old hag

      Steph1710 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Location:
      England
      Tinnitus Since:
      08/04/2020
      Cause of Tinnitus:
      Antibiotics - I think
      I can’t wait to try it. I’m now in a position where I can start looking after myself a bit better, so hopefully I can’t start healing now, and any help or advice is greatly appreciated. :)
       
      • Like Like x 1
    13. ehrfried

      ehrfried Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Originally: Club (I don't have tinnitus anymore)
      I wholeheartedly wish you a big improvement :)

      BTW: the "for example" was meant as "dosage recommended for the above example tablets".
       
    14. Ringeee

      Ringeee Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Not Sure
      For how long did you take Doxycycline and what was the dosage?
       
Loading...

Share This Page